MAUDE Adverse Event Report: RESPIRONICS, INC. INNOSPIRE ESSENCE; COMPRESSOR, AIR, PORTABLE

RESPIRONICS, INC. INNOSPIRE ESSENCE; COMPRESSOR, AIR, PORTABLE
Model Number 1100312
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received an allegation that the bottom of the case is melted and there is openings at the bottom of an essence nebulizer.There was no report of patient harm or injury.The manufacturer received the device for investigation.The technician confirms the initial allegations of the case is melted at the bottom and there are openings where the enclosures should meet at the bottom of the device.The technician confirms there was a thermal event that melted/warped the bottom of the compressor.The filter for the nebulizer was missing.The unit will not power on when ac power was introducted to the device.The motor does spin but is stiffer than normal.It appears the safety fuse has blown preventing an electrical thermal event.The device did experience some sort of thermal event, seizing the motor and melting the enclosure.The exact cause of the thermal event could not be confirmed.This product is intended to provide a source of compressed air for medical purposes.It is to be used with a pneumatic (jet) nebulizer to produce aerosol particles of medication for respiratory therapy for both children and adults.This is not a life support device.The user is warned in the labeling to have a back-up device for respiratory delivery if this device is not operable.This report will be filed as an initial-final report.Based on the information available, the manufacturer concludes no further action is necessary.

Brand Name
INNOSPIRE ESSENCE
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC..
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15328960
Report Number2518422-2022-71003
Device Sequence Number15043222
Product Code BTI
UDI-Device Identifier00383730001821
UDI-Public00383730001821
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1100312
Device Catalogue Number1100312
Device Lot Number201216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age2 YR
Patient SexMale